Back to Journals » Drug, Healthcare and Patient Safety » Volume 1

Severe hepatotoxic adverse reaction in a healthy schoolgirl after treatment with flucloxacillin

Authors Anders", Brunlof G, Wallerstedt S

Published 31 March 2009 Volume 2009:1 Pages 17—19

DOI https://doi.org/10.2147/DHPS.S4316

Review by Single-blind

Peer reviewer comments 4


C-J Törnhage1, G Brunlöf2, S M Wallerstedt2

1Department of Paediatrics, Central Hospital, Skaraborg, Skövde, Sweden; 2Department of Clinical Pharmacology, Sahlgrenska University Hospital, Göteborg, Sweden

Abstract: This is the first detailed description of a severe hepatotoxic reaction in a previously healthy 9-year-old schoolgirl after ingestion of some flucloxacillin tablets. She was clinically well within one week and alanine aminotransferase in serum was normalized in one month. Follow up for more than one year was normal.

Keywords: adverse reaction, children, flucloxacillin, hepatopathy

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]